MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0052-3005
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
An impella cp was inserted via the left femoral artery in a 74-year-old male patient for acute myocardial infarction complicated by cardiogenic shock (ami/cgs), presenting in society for cardiovascular angiography and interventions (scai) stage e shock.During implantation, difficulty crossing a transcatheter aortic valve replacement (tavr) valve with the pigtail and 0.018-inch guidewire was reported.Despite this, the impella cp was successfully advanced over the wire without issue, and the pump initially functioned without concerns.During a subsequent peel-away sheath exchange performed by the physician and scrub team, the pump was observed to be pulled backwards.Attempts to re-advance the device into the left ventricle (lv) were unsuccessful due to a kink identified in the cannula just below the motor housing.At that time, flows were reduced to approximately 2.1 l/min.Based on these findings, the clinical team elected to remove the affected impella cp and replace it with a new impella cp.No adverse events were reported with the second impella cp.The patient ultimately expired.The survival outcome was death, which is being conservatively reported and coded to the first impella cp.However, based on the available clinical information, the death is more likely attributable to the patient¿s underlying critical condition, including severe ami/cgs and scai stage e cardiogenic shock.
 
Additional Manufacturer Narrative
E4 was inadvertently omitted on the initial manufacturer device report.
 
Additional Manufacturer Narrative
Added d3 manufacturer fax was omitted during initial report.H6 investigation: type, findings, and conclusion codes and h6 component codes were updated accordingly based on the completed investigation.The cause of the guidewire delivery issue was most likely related to patient condition due to presence of tavr causing interaction with guidewire.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
7814934967
MDR Report Key24889791
Report Number1220648-2026-06843
Device Sequence Number18765460
Product Code OZD
UDI-Device Identifier04260113630303
UDI-Public(01)04260113630303(17)280430(10)9464337
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3005
Device Lot Number9464337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2026
Supplement Date Received by Manufacturer05/04/2026
06/10/2026
Initial Report FDA Received Date04/15/2026
Supplement Report FDA Received Date05/08/2026
06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight90 KG
Patient RaceWhite